Review: could Lamotrigine cause Weight gain (Weight increased)?
Summary: Weight gain is found among people who take Lamotrigine, especially for people who are female, 30-39 old, have been taking the drug for 2 - 5 years, also take medication Clonazepam, and have Bipolar disorder.
We study 14,787 people who have side effects while taking Lamotrigine from FDA and social media. Among them, 209 have Weight gain. Find out below who they are, when they have Weight gain and more.
You are not alone: join a mobile support group for people who take Lamotrigine and have Weight gain >>>
Lamotrigine has active ingredients of lamotrigine. It is often used in bipolar disorder. (latest outcomes from 15,828 Lamotrigine users)
Weight gain has been reported by people with depression, high blood pressure, bipolar disorder, pain, high blood cholesterol. (latest reports from 76,592 Weight gain patients)
On Feb, 1, 2015: 14,783 people reported to have side effects when taking Lamotrigine. Among them, 209 people (1.41%) have Weight Gain.
Time on Lamotrigine when people have Weight gain * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|Weight gain||11.90%||7.14%||19.05%||16.67%||23.81%||19.05%||2.38% |
Gender of people who have Weight gain when taking Lamotrigine * :
|Weight gain||75.45%||24.55% |
Age of people who have Weight gain when taking Lamotrigine * :
|Weight gain||0.00%||2.15%||9.14%||19.35%||27.42%||26.34%||10.75%||4.84% |
Severity of Weight gain when taking Lamotrigine ** :
|least||moderate||severe||most severe |
|Weight gain||0.00%||66.67%||18.52%||14.81% |
How people recovered from Weight gain ** :
|while on the drug||after off the drug||not yet |
|Weight gain||0.00%||0.00%||100.00% |
Top conditions involved for these people * :
- Bipolar disorder (48 people, 22.97%)
- Depression (25 people, 11.96%)
- Epilepsy (23 people, 11.00%)
- Convulsion (16 people, 7.66%)
- Schizophrenia (14 people, 6.70%)
Top co-used drugs for these people * :
- Clonazepam (50 people, 23.92%)
- Seroquel (34 people, 16.27%)
- Lithium carbonate (27 people, 12.92%)
- Zyprexa (25 people, 11.96%)
- Olanzapine (20 people, 9.57%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Weight Gain while taking Lamotrigine?
You are not alone! Join a mobile support group:
- support group for people who take Lamotrigine and have Weight Gain
- support group for people who take Lamotrigine
- support group for people who have Weight Gain
Recent conversations of related support groups:
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Lamotrigine, Weight gain
You may be interested at these reviews (Write a review):
- Complera weight gain
Switched from Atripla to Complera about 4 months ago due to neuronal toxicity. Started Complera and gained over twenty pounds in a month and continue to gain. I have always been thin with a very high metabolism. Now I have to watch ever single thing I eat.
- Lamotrigine severe rash
I started taking 100mg of Teva-Lamotrigine Nov 22 once daily. I got a refill on Dec 5 that was Mylan-Lamotrigine. Two days later I woke up with an odd hot feeling rash all over my body and severe fatigue. I went back to bed 1/2 hour later after taking my regular Wellbutrin and the Lamotrigine. I woke up late morning. It got progressively worse during the day and I had a headache,fever and chills. I took the anti-histimine Aerius later that day which didn't help. The next day I went to a walk in clinic and they said it wasn't the Lamotrigine and thought it was a virus and did a throat swab. The fever and chills went away after a few days but I still have the rash. Finally after a week I saw a doctor that agreed it was the drug and I am now on the second week of Prednisone steroid treatment and prescription Reactin which is helping slowly. I have reported it to the Mylan drug company.
- Sinuses and lamictal
Have been having painful problems with sinuses, focal seizures have increased along with lapses of consciousness. Had the doctor take blood levels. They are normal, but feeling like this is not. Am wondering if the strange weather isn't a factor - as there is a constant fluctuation of the air pressure. Has anyone had similar problems. Would love to hear from you
- Terbinafine hydrochloride
I would not reccomend this at all. I was described this drug 6months ago. Bad side effects still ongoing rapid weight gain and water retention in putting on 2 stone in less than 6months. No menstrual in ya year Bloatingin the face arms legs and gut. Been to the doctors said nothing can be done so how much longer can you put up with ffeeling like this.should not be prescribed. Makes you feel dreadfull.
- The zoloft/vyvanse concoction ruined my life.
I started taking these drugs about two months ago. I am diagnosed ADHD by a psychiatrist. I received these medications from a doctor whom I know and is married to a friend my wife. She, the doctor, gave them to me from her personal medications in a plastic baggy. I was given loose instructions for taking these on a piece of paper. I was never given the paperwork with warning signs. 10 days after starting these medications, I attacked my wife and am now separated. I am barred from seeing her and my daughter by means of a Victims Protective Order. I am a normally nonviolent person. Most who know me call me a peacemaker...a pacifist. I am still horrified by the events of that night. 15 seconds changed my life forever. I hope and pray my story helps others. Don't be naïve, as I was, when given medications. Ask questions.
More reviews for: Lamotrigine, Weight gain
Comments from related studies:
From this study (2 months ago):
I've previously been on both Adderall and Phentermine, at different times. I experienced very drastic and noticeable effectiveness. The phentermine helped with weight loss significantly and the Adderall greatly increased my energy levels, self-confidence, elevated mood, and higher concentration and brain activity. I was not on any other medications at the time, though I did need to take melatonin occasionally to help me sleep. Now, I had not been on Adderall or phentermine for about a year, but I was put on Adderall again several months ago. This was about a month after my brother died, so obviously I was experiencing (and still am) grief and depression. I was put on 40mg (twice as much as I used to be on) of Adderall in addition to seroquel XR and Lamictal. I felt like a slug all the time, I felt physically hungrier, and lethargic and apathetic. The adderall did nothing to help these symptoms. I am now on 60mg of Adderall and 37.5mg of Phentermine for weight loss and neither have shown any affectiveness, mentally or physically. My appetite is just as bad, and my brain isn't functioning fast at all. None of the affects of adderall I used to experiences, like increased energy levels, elevated mood, decreased appetite, increased brain activity, and increased self-confidence are present now, and I'm on more adderall than I was on before AND phentermine at the same time!! What's going on?? Both my ADD and weight gain are causing me to become increasingly self-conscious and depressed. Also, it doesn't help that my ridiculous amount of mood stabilizers make me apathetic and detached. I'm under 18 so I'm required to take the medications prescribed to me, but I don't know what to do or why the stimulants aren't effective anymore. HELP!!
nobpdy important on Dec, 19, 2014:
Just saying but u must have been taking vyvanse instead of adderall because the highest mg of adderall is 30mg. If u were taking 40mg and 60mg u must have been taking vyvanse which goes all the way up to 100mg
From this study (3 months ago):
Within 3 to 4 months of starting ABILIFY, I gained about 40 pounds. As for the akathisia (feeling of restlessness or shaking on the inside), it wasn't bad until my dose got to 15mg. Eventually it went away and I still take 15mg/day. (haven't been able to lose much weight though. Side effects with EFFEXOR include severe sweating and a electric zap-like feeling in my head if I forget a dose or even miss it by a few hours.
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.